MAUDE Adverse Event Report: STRYKER GMBH CORTEX SCREW AXSOS 3 TI 3.5MM / L40MM; PLATE, FIXATION, BONE

STRYKER GMBH CORTEX SCREW AXSOS 3 TI 3.5MM / L40MM; PLATE, FIXATION, BONE
Model Number 661440
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The following event was reported that: "we have just received a materialovigilance concerning the axsos cortical screws.On the radio, the screws were bent, and the threads were turning.Screws concerned: 2 screws bent during placement: 1 cortical 3.5 in 32mm and 1 cortical 3.5 in 40mm: and 2 screws with bad thread: 2 cortical 3.5 in 40mm and 2 locked screws in 28mm.Consequences: the surgeon removed the screws and put in new ones.¿.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, possible causes of failure could be handling failure, angulated insertion, interference with other screws, etc.If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text : device disposition is unknown.
 
Event or Problem Description
 
Event or Problem Description
The following event was reported that: "we have just received a material ovigilance concerning the axsos cortical screws.On the radio, the screws were bent, and the threads were turning.Screws concerned: 2 screws bent during placement: 1 cortical 3.5 in 32mm and 1 cortical 3.5 in 40mm: and 2 screws with bad thread: 2 cortical 3.5 in 40mm and 2 locked screws in 28mm.Consequences: the surgeon removed the screws and put in new ones.¿.
 
Additional Manufacturer Narrative
The reported event that cortex screw axsos 3 ti ø3.5mm / l40mm was alleged of issue ¿implant - worn out¿ could not be confirmed, since the returned device shows no visible damage and is conforming to specifications.The device inspection revealed the following: overall 5 screws were received.However, none of the received screws of the reported catalog number were found to be defective.No form of deformation or damage could be observed all throughout the screw.The threads were intact, no bend throughout the length could be observed and the hex in the head was also secure.A review of the device history for the reported lot did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, since no product deficiency could be observed, the alleged failure cannot be confirmed and therefore the issue is deemed to be user related.If any further information is provided, the investigation report will be reassessed.

Brand Name
CORTEX SCREW AXSOS 3 TI 3.5MM / L40MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10609887
Report Number0008031020-2020-02286
Device Sequence Number2940676
Product Code HRS
UDI-Device Identifier07613252580416
UDI-Public07613252580416
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number661440
Device Catalogue Number661440
Device Lot NumberJ53900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer11/13/2020
02/04/2021
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date12/10/2020
03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1